Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 103, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 23, 2001, 1:29 AM CDT for Bryan County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 23, 2001, 1:29 AM CDT (06:29 UTC)
- Expired
- Apr 23, 2001, 2:15 AM CDT
- In force
- 46 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Bryan County, OK
The radar
The Dallas/Ft Worth radar (KFWS), 157 km from the middle of the area, began a volume at 06:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 6.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1030 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1262 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 288 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 9.1
The text
As transmitted, in the capitals the NWS used until 2016.
326 WUUS54 KOUN 230634 SVROKC OKC013-230715- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 129 AM CDT MON APR 23 2001 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BRYAN COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 215 AM CDT * AT 130 AM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF CARTWRIGHT...MOVING NORTHEAST AT 40 MPH. * LOCATIONS IN THE WARNING INCLUDE LAKE TEXOMA...ACHILLE... CALERA...CARTWRIGHT...COLBERT...DURANT...HENDRIX...KEMP... AND WADE HAIL UP TO THE SIZE OF NICKELS IS LIKELY WITH THIS SEVERE THUNDERSTORM. TAKE SHELTER FROM THE STORM IN A STURDY BUILDING. BOATERS ON AREA LAKES SHOULD RETURN TO SHORE. DO NOT SEEK SHELTER UNDER ISOLATED TREES AS THESE ARE TARGETS FOR LIGHTNING. AVOID LOW LYING AREAS AND FLOODING ROADWAYS. LAT...LON 3376 9679 3361 9666 3384 9604 3413 9632 $$ CMS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 9:45 PM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Apr 22, 9:45 PM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 945 PM CDT SUN APR 22 2001 TSTMS NOW MAINLY CONFINED TO XTRM SERN PORTIONS OF THE FA THIS EVENING. DRY LINE WHICH PUNCHED INTO CNTRL OK DURING THE LATE AFTN AND EARLY EVE HAS NOW RETREATED SLIGHTLY WWD. WINDS HAVE WKND ALG THIS FTR WITH MINIMAL CONVERGENCE. MESONET SHOWS THAT CDFNT HAS HOW PUSHED INTO NWRN PARTS OF THE FA. EXPECT FNT TO CONT SEWD ACRS THE FA OVERNIGHT. BEST CHCS FOR TSTSM WILL REMAIN IN THE SE BUT WILL HANG ON TO SOME LOW POPS IN CNTRL ZONES AS FNTL BNDRY PUSHES INTO BETTER MOISTR AND AREA REMAINS IN RIGHT REAR QUAD OF UPR JET. WILL LET WIND ADVY DIE AS WINDS AHD OF THE FNT HAVE DIMINISHED. WINDS JUST BEHIND THE FNT HAVE BEEN FAIRLY STG BUT THINK THAT CAUTION CRITERIA SHUD HOLD FOR TONIGHT. 02 .OUN... OK...NONE. TX...NONE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:17 PM CDT | Severe Thunderstorm Warning | OUN | Pontotoc | 43 min |
| Apr 22, 8:49 PM CDT | Severe Thunderstorm Warning | OUN | Johnston | 26 min |
| Apr 23, 2:14 AM CDT | Severe Thunderstorm Warning | OUN | Bryan | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.